Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jun 21, 2024, 2:03 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2024, 2:03 PM MST (21:03 UTC)
- Expired
- Jun 21, 2024, 4:50 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 152 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
438
WGUS55 KFGZ 212103
FFWFGZ
AZC005-220000-
/O.NEW.KFGZ.FF.W.0002.240621T2103Z-240622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
203 PM MST Fri Jun 21 2024
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
The Antelope Creek basin in...
Coconino County in north central Arizona...
* Until 500 PM MST /600 PM MDT/.
* At 202 PM MST /302 PM MDT/, Doppler radar indicated thunderstorms
producing heavy rain over the Antelope Creek basin. Additional
rainfall amounts of 0.25 to 0.75 inches are possible in the warned
area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding in and around the Antelope
Creek basin.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Antelope Creek basin.
* Some locations that will experience flash flooding include...
Upper Antelope Canyon, Lower Antelope Canyon, Owl Canyon,
Rattlesnake Canyon, Ramshead Canyon and Porcupine Canyon.
This includes the following slot canyons...
Upper Antelope Canyon, Lower Antelope Canyon, Owl Canyon,
Rattlesnake Canyon, Ramshead Canyon and Porcupine Canyon.
This includes the following creeks, washes and rivers...
Antelope Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get out of Antelope Canyon and other area slot canyons immediately!
Deadly flash flooding is imminent or occurring!
&&
LAT...LON 3683 11133 3683 11139 3689 11143 3694 11144
3694 11143 3690 11138
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
McCollum2 follow-up statements
753
WGUS75 KFGZ 212234
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
334 PM MST Fri Jun 21 2024
AZC005-220000-
/O.CON.KFGZ.FF.W.0002.000000T0000Z-240622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
334 PM MST Fri Jun 21 2024 /434 PM MDT Fri Jun 21 2024/
...FLASH FLOOD WARNING FOR THE ANTELOPE CREEK BASIN REMAINS IN
EFFECT UNTIL 5 PM MST /6 PM MDT/ THIS AFTERNOON FOR COCONINO
COUNTY...
At 331 PM MST /431 PM MDT/, the heaviest rain has ended over the
area, but elevated flows are still likely in the Antelope Creek
Drainage and surrounding areas.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding in and around the Antelope Creek basin.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Antelope Creek basin.
Some locations that will experience flash flooding include...
Page, Rattlesnake Canyon, Owl Canyon, Upper Antelope Canyon,
Antelope Canyon Near Sr 98, Porcupine Canyon, Lower Antelope
Canyon, Mountain Sheep Canyon, Wind Pebble Canyon, Page Airport,
Trapeze Cove, Antelope Creek Basin, Glen Canyon National
Recreation Area, Lake Powell and Navajo Reservation.
This includes the following slot canyons...
Upper Antelope Canyon, Lower Antelope Canyon, Owl Canyon,
Rattlesnake Canyon, Ramshead Canyon and Porcupine Canyon.
This includes the following creeks, washes and rivers...
Antelope Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get out of Antelope Canyon and other area slot canyons immediately!
Deadly flash flooding is imminent or occurring!
&&
LAT...LON 3683 11133 3683 11139 3689 11143 3694 11144
3694 11143 3690 11138
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BAK860
WGUS75 KFGZ 212350
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
450 PM MST Fri Jun 21 2024
AZC005-220000-
/O.CAN.KFGZ.FF.W.0002.000000T0000Z-240622T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
450 PM MST Fri Jun 21 2024 /550 PM MDT Fri Jun 21 2024/
...FLASH FLOOD WARNING FOR THE ANTELOPE CREEK BASIN IS CANCELLED FOR
COCONINO COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3683 11133 3683 11139 3689 11143 3694 11144
3694 11143 3690 11138
$$
BAKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 1:13 PM MST, 50 minutes earlier.
Area forecast discussion, Jun 21, 1:13 PM MST, 50 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 113 PM MST Fri Jun 21 2024 .SYNOPSIS...Look for daily chances for showers and thunderstorms over the weekend and into the middle of next week. Otherwise, muggy and hot conditions will continue. && .DISCUSSION...Model soundings are indicating and mesoscale forecast models are showing a downturn in the coverage of shower and thunderstorm activity today compared to Thursday. The main change to the forecast for today was to lower the chance of showers and thunderstorms across the area near the Arizona/Utah border and Four Corners. The net result will be about 30-40% coverage of showers and storms toward the Arizona/Utah border and Four Corners with lesser coverage further south. We continue to see a decent amount of vertical shear in the environment and there will remain a threat of an isolated severe thunderstorm or two across northern Arizona into the evening hours. The main threat for severe storms will be along the Arizona/Utah border and Four Corners. We have already seen on isolated severe storm west of Page producing radar indicated 2.00 inch diamter hail. Wind gusts in excess of 60 mph will also be possbile should a severe storm develop. Otherwise, look for hot and somewhat muggy weather to continue as we make our first foray into a true monsoon pattern. For Saturday through Wednesday...High pressure will build over Arizona as the remnants of Alberto move across the southern portion of the Gulf of California. In addition, thunderstorm activity over the Sierra Occidental of northwest Mexico is expected to ramp-up. The result will be a surge of additional moisture from over the Gulf of California into Arizona. The input of deep monsoon moisture with the combination of high pressure setting up over Arizona will introduce the threat of daily showers and thunderstorms through the period. Winds will be much lighter with a less vertically sheared environment so storms will be more of the up/down pulse variety. You can expect that hot and muggy monsoon feeling each day with a chance of afternoon relief should you be lucky enough to get a shower or storm overhead. From Thursday onward...Models are indicating a downturn in shower and thunderstorm activity with the passing of a drying and stabilizing trough from the west. In reality, for monsoon forecasting, that's a bit far off to have much condfidence. && .AVIATION...Friday 21/18Z through Saturday 22/18Z...Mainly VFR expected. MVFR in SHRA/TSRA between 18Z-03Z, mainly along and east of KGCN-KPAN line with ISO SHRA through 12Z/Sat. S-SW winds 15-25 kts with gusts 30-40 kts. Erratic and gusty winds in the vicinity of storms. OUTLOOK...Saturday 22/18Z through Monday 24/18Z...Mainly VFR expected. Expect SHRA/TSRA between 18Z-03Z each day. S-SW winds 5-15 kts each afternoon. Erratic and gusty winds in the vicinity of storms. && .FIRE WEATHER...Saturday and Sunday...Expect scattered to widespread showers and thunderstorms each afternoon. Wetting rains are likely with any storms, as well as gusty and erratic outflow winds up to 45 mph. Outside of outflow winds, expect south to southwest winds at 10- 15 mph both days. Monday through Wednesday...Chances for showers and thunderstorms continue Monday, mainly along and south of the Mogollon Rim and the White Mountains. Storm activity may decrease on Tuesday and Wednesday. A gradual warming trend leads to above normal temperatures by Tuesday. Otherwise, light southwesterly winds around 10-15 mph each afternoon. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...McCollum AVIATION...RR FIRE WEATHER...RR For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:37 PM MST | Special Weather Statement | FGZ | 23 min | |
| Jun 20, 5:56 PM MST | Special Weather Statement | FGZ | 34 min | |
| Jun 20, 6:04 PM MST | Special Weather Statement | FGZ | 26 min | |
| Jun 20, 6:27 PM MST | Special Weather Statement | FGZ | Navajo | 33 min |
| Jun 20, 6:37 PM MST | Special Weather Statement | FGZ | 23 min | |
| Jun 20, 8:30 PM MST | Special Weather Statement | FGZ | 30 min | |
| Jun 20, 9:02 PM MST | Special Weather Statement | FGZ | 28 min | |
| Jun 20, 9:30 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Jun 21, 11:51 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Jun 21, 12:13 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 32 min |
| Jun 21, 12:19 PM MST | Flash Flood Warning | FGZ | Coconino | 5 hr |
| Jun 21, 12:44 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jun 21, 1:49 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 26 min |
| Jun 21, 1:51 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Jun 21, 2:13 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 32 min |
| Jun 21, 2:29 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 15 min |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.